Skip to content

North West MPX

12th Jul 2022 - 14th Jul 2022
10:00 AM - 04:30 PM
Mount Isa Civic Centre, 23 West St Mount Isa Queensland Australia 4825

North West MPX logo

"The North West Minerals Province - where good news stories keep coming"

 

Proudly brought to you by 

 

 

The North West MPX is a combined conference and expo for the mining and resources sector, located right in the heart of the North West Minerals Province of Queensland.

The new event has grown out of the long standing MineX. Commerce North West hopes that this new event, offering a combination of an expo and a conference will bring together representatives from mines across the region to allow them to exchange news and ideas for the benefit of all. Businesses who hold booths at the North West MPX will benefit from having access to a wide range of people from across the mining industry. 

The North West Minerals Province is a diverse, rich and vibrant region of Queensland. The region boasts long term highly successful mines and many new and exciting exploration projects. Traditional metals such as copper lead zinc gold and silver are still going strong, while other new rare earth metals such as vanadium are also being mined locally.

In addition to the dynamic mining activity, there is much discussion about the future of energy delivery for the region. All this activity takes place in a deeply agricultural area with ongoing cattle farming and emerging cotton and other cropping farms also growing in strength. 


Sessions

10:00 AM - 4:00 PM
Foyer

Delegate Registration

Confirm attendance, lanyards etc

Duration: 6 hours
6:00 PM - 9:00 PM
The Stack

Welcome drinks

The welcome drinks are the perfect start to the event. Occurring on Tuesday evening following the expo set up and delegate registrations, the evening offers delegates and sponsors the first chance to mingle informally and to connect with each other. A key sponsorship opportunity the welcome drinks set the scene for the rest of the conference.

Duration: 3 hours
8:00 AM - 10:30 AM
The Stack

Session 1 -

Duration: 2.5 hours
10:30 AM - 11:00 AM

Morning Tea

Morning tea will be served in the main auditorium offering delegates the chance to meet the sponsors of the event. Morning tea is included for all delegates and sponsors.

Duration: 30 mins
11:00 AM - 12:30 PM
The Stack

Industry 4.0

Industry 4.0 "Using emerging technologies to decarbonise your site"

In this session we will be hearing  about ways that emerging technologies can help reduce energy waste. This in turn can make your site more efficient and ultimately more profitable. 

The session will allow for time for group discussion and questions and answers.

Mel Ireland

Mel has over 10 years’ experience in both Sales and Operational Management as well as... More

Duration: 1.5 hours
12:30 PM - 1:30 PM

Lunch

Lunch will be served in the main auditorium offering delegates the chance to meet the sponsors of the event. 

Lunch is included for all delegates and sponsors.

Duration: 1 hour
1:30 PM - 3:00 PM
The Stack

Overcoming the Tyranny of Distance

Over-coming the Tyranny of Distance in Bringing to Market Resources in the North West Minerals Province

For the past 5 years Paddy has been starring at the challenges of bulk commodity logistics in shared supply chains as the CEO of Queensland companies TransCoal and TransBulk Logistics. The North West Minerals Province is rich and diverse in it's resources, however there is no doubt that at times the remote location can pose logistical challenges both up and down stream. Paddy will bring his wealth of knowledge to this topic and lead us through some of the challenges faced and solutions found by mines in the region 

Paddy Byrne

After an initial career in Defence as leader in technical and engineering fields, Paddy has had... More

Duration: 1.5 hours
3:00 PM - 3:30 PM

Afternoon Tea

Afternoon tea will be served in the main auditorium offering delegates the chance to meet the sponsors of the event. Afternoon tea is included for all delegates and sponsors.

Duration: 30 mins
3:30 PM - 5:00 PM
The Stack

Board of Professional Engineers

Professional Engineers are vital to the success of any mine. 

In this session we will hear about the advantages of being registered and the need for professional development.

The Board of Professional Engineers of Queensland (BPEQ) is the state engineering regulator. Established in 1930, BPEQ’s role is to administer the Professional Engineers Act 2002 (PE Act), regulate the engineering profession and register engineers to practise.

Engineers registered with BPEQ are given the protected title registered professional engineer of Queensland (RPEQ). Under the PE Act any person carrying out a professional engineering service in or for Queensland must be a RPEQ. The RPEQ mark demonstrates an engineer’s qualification, competence and experience and by being a RPEQ engineers commit themselves to ethical practise and ongoing professional development.

There are currently more than 17,000 RPEQs, across various engineers’ disciplines, registered by BPEQ.

BPEQ is also charged with investigating RPEQs whose conduct falls below the standards mandated by the PE Act or persons who do not comply with the PE Act (e.g., carrying out a professional engineering service when unregistered).

BPEQ – protecting the public and setting the standard of engineering.

www.bpeq.qld.gov.au

Andrew Seccombe

Andrew Seccombe was appointed chairperson of the Board in April 2021. A RPEQ since 2016... More

Duration: 1.5 hours
6:00 PM - 11:00 PM

Dinner and Footy

Our “Dinner and Footy” on Wednesday evening allows delegates and sponsors to further build and develop connections made over the previous 24 hours in a relaxed atmosphere and some friendly state rivalry. Celebrate the good news stories from the North West Minerals Province and cheer Queensland along to a series win that night. 

Duration: 5 hours
9:30 AM - 10:30 AM
The Stack

Update From MITEZ and partners

The dynamic North West Minerals Province.

In this session we will be hearing from the team from MITEZ about the exciting developments that are going on in the region. 

Strategically located, MITEZ forms a vital corridor connecting the extensive mineral and agricultural resources of the region to the rest of Queensland, Australia, and to international markets through road, rail, air and sea transport. Queensland’s resource-rich outback has undergone significant diversification in recent years, with new markets and industries fuelling growth among all MITEZ members. Our organisation is committed to maintaining its existing investments and to investigating new opportunities as they arise, helping to accelerate growth in the region and securing its economic future for decades to come.

The Mount Isa to Townsville Economic Development Zone (MITEZ) is a regional organisation representing seven local government areas across the northern parts of Queensland.

MITEZ encompasses Mount Isa, Cloncurry, McKinlay, Richmond, Flinders, Charters Towers and Townsville, a total land area of 271,732 square kilometres.

MITEZ team

The Mount Isa to Townsville Economic Development Zone (MITEZ) is a regional organisation... More

Duration: 1 hour
10:30 AM - 11:00 AM

Morning Tea

Morning tea will be served in the main auditorium offering delegates the chance to meet the sponsors of the event. Morning Tea is included for all delegates and sponsors.

Duration: 30 mins
11:00 AM - 12:30 PM
The Stack

Women in Manufacturing

In this session, Mel will be exploring the challenges and benefits of having a diverse workforce, including encouraging more women into mining and manufacturing. Diversity and flexibility within the workforce is a key component to the strength and longevity of your workforce.

Mel will be discussing Queensland’s manufacturers and miners ability to innovate, the impact a strong sector has on the economy, and the opportunities and importance for women to contribute to and actively shape the future of the sector.

The mining and manufacturing sectors have received significant attention in this past year. COVID-19 has highlighted the ability of manufacturers to innovate and evolve, bringing with it a resurgence of locally produced products. Attracting, retaining and promoting highly skilled women into this sector.

Mel Ireland

Mel has over 10 years’ experience in both Sales and Operational Management as well as... More

Duration: 1.5 hours
12:30 PM - 1:30 PM

Lunch

Lunch will be served in the main auditorium offering delegates the chance to meet the sponsors of the event. 

Lunch is included for all delegates and sponsors.

Duration: 1 hour
1:30 PM - 3:30 PM
The Stack

Training, vocational education and upskilling

This session is free to attend. While delegates can explore Mount Isa on one of the field trips, this session is aimed at school students, TAFE students and anyone else looking to enter the mining and resource sector. Speakers will be selected from training organisations and mining and engineering groups and will speak on a range of topics. 

This session will have a range of different speakers. As these are confirmed they will be listed here.

Nathaniel Tunney

Nathaniel Tunney is BPEQ’s Communications and Engagement Manager. At BPEQ he has led... More

Ray Gentle

Duration: 2 hours
2:00 PM - 5:00 PM
Field Trip 1

Field Trip - Welcome to Mount Isa and The North West Minerals Province

Visit just some of the local sites to learn more about the history of Mount Isa.

Tour highlights will include a visit to the Hardtimes mine (underground mining tour) and a visit to the Underground hospital and museum.

Duration: 3 hours
2:00 PM - 5:00 PM
Field Trip 2

Field Trip 2

Duration: 3 hours

Conference MC - Andrew Barger from QRC

 

We would like to warmly welcome Andrew Barger as our conference MC. Andrew works for the Queensland Resources Council as their Policy Director-Economics. He and his small team works with QRC members and stakeholders to develop practical policies across a portfolio of issues such as: 

  • Economics, royalties & tax;
  • Infrastructure issues – rail, ports, water and electricity;
  • Energy and climate change; and
  • Tracking industry’s annual local contribution to the Queensland economy through our unique postcode data.

  


Discover Mount Isa

While you are here in Mount Isa we welcome you to explore and find out a little bit more about the region and what it has to offer. Stay a little while longer or bring your family back later for a proper explore. There is plenty to see and do. 


Email Organiser & Event Location

Venue

Mount Isa Civic Centre
23 West St
Mount Isa
Queensland Australia 4825


Event Organiser

Emma Harman
0412813228


Email Organiser

 

This event is proudly owned and run by Commerce North West 

 


 

22 West St, Mount Isa; PO Box 1705, Mount Isa 4825
ph 0412 813 228
ABN 2067 9295 842